Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 4, 2001, 2:36 AM EDT for Greene County, Washington County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2001, 2:36 AM EDT (06:36 UTC)
- Expired
- Aug 4, 2001, 5:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Greene County, TN, Washington County, TN
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 040636 FFWMRX TNC059-179-040930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 236 AM EDT SAT AUG 4 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN EAST TENNESSEE WASHINGTON COUNTY IN EAST TENNESSEE * UNTIL 530 AM EDT * AT 235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS WITH MODERATE TO HEAVY RAIN MOVING SOUTHEAST ACROSS GREENE AND WASHINGTON COUNTIES. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES HAVE ALREADY FALLEN OVER PORTIONS OF THESE COUNTIES...AND ADDITIONAL RAIN WILL FALL OVER THE NEXT ONE TO TWO HOURS. * LOCATIONS IN THE WARNING INCLUDE... LIBERTY...CAMP CREEK...TUSCULUM...CHUCKY...LIMESTONE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUNcD TO ESCAPE FLOOD WATERS. $$ LAT...LON 3641 8252 3628 8299 3602 8276 3628 8236
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:06 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 3, 9:06 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 906 PM EDT FRI AUG 3 2001 NO UPDATES PLANNED THIS EVENING. SURFACE FRONT ACROSS CENTRAL KY SHOULD CONTINUE SINKING SOUTH TONIGHT. AT THIS TIME...RADAR NOT SHOWING WIDESPREAD ACTIVITY AHEAD OF IT...BUT STILL PRETTY GOOD LIFT...AND INSTABILITY...SO THINK 80 POPS OVER MOST OF THE CWA STILL LOOKS GOOD. WILL ALSO LEAVE HEAVY RAIN WORDING WITH PW'S NEARING 2 INCHES. TEMPERATURUES APPEAR ON TRACK. .MRX... NC...NONE. TN...NONE. VA...NONE. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:27 PM EDT | Flash Flood Warning | MRX | Greene, Washington | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.